Alert archive / Pennsylvania / Frost Advisories in 2014

Frost Advisory 7, NWS State College, PA

October 4, 2014McKean County, Potter County, Warren County, Pennsylvania

NWS State College, PA issued this frost advisory at Oct 4, 2014, 8:46 PM EDT for McKean County, Potter County, Warren County, Pennsylvania. It took effect at Oct 5, 2014, 2:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 8:46 PM EDT (00:46 UTC)
In effect from
Oct 5, 2014, 2:00 AM EDT
Expired
Oct 5, 2014, 4:43 AM EDT
In force
3 hr
Issued by
NWS State College, PA

Counties McKean County, PA, Potter County, PA, Warren County, PA

The radar

The State College radar (KCCX), 108 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS71 KCTP 050046
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT SAT OCT 4 2014

PAZ033-051300-
/O.NEW.KCTP.FZ.W.0003.141005T0600Z-141005T1300Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
846 PM EDT SAT OCT 4 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY.

* TEMPERATURES...NEAR 32 DEGREES.

* TIMING...PREDAWN HOURS THROUGH 900 AM.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL BE DAMAGED OR KILLED
  BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004>006-051300-
/O.NEW.KCTP.FR.Y.0007.141005T0600Z-141005T1300Z/
WARREN-MCKEAN-POTTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT
846 PM EDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY.

* TEMPERATURES...33 TO 37 DEGREES.

* TIMING...MIDNIGHT THROUGH 900 AM.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY TEMPERATURES IN
  THE LOWER TO MIDDLE 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DEVOIR
1 follow-up statement
264 
WWUS71 KCTP 050843
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 AM EDT SUN OCT 5 2014


PAZ033-050945-
/O.CAN.KCTP.FZ.W.0003.000000T0000Z-141005T1300Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
443 AM EDT SUN OCT 5 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FREEZE WARNING.

CLOUDS AND A BREEZE HAVE KEPT TEMPERATURES FROM FALLING BELOW
FREEZING THIS MORNING. LOW TEMPERATURES WILL BE MOSTLY IN THE MID
30S. 

$$

PAZ004>006-050945-
/O.CAN.KCTP.FR.Y.0007.000000T0000Z-141005T1300Z/
WARREN-MCKEAN-POTTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT
443 AM EDT SUN OCT 5 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY.

CLOUDS HAVE OVERSPREAD THE REGION EARLY THIS MORNING...CAUSING
TEMPERATURES TO RISE AND ENDING THE THREAT OF WIDESPREAD FROST. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 7:13 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 4, 7:13 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT SAT OCT 4 2014

.SYNOPSIS...
A STRONG COLD FRONT HAS BROUGHT THE COLDEST AIR OF THE FALL INTO
PENNSYLVANIA TODAY. A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE
REGION FOR THE NEXT SEVERAL DAYS...RESULTING IN SEASONABLY COOL
TEMPERATURES...MOSTLY CLOUDY SKIES AND THE CHANCE OF RAIN INTO
MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ISOLATED SHOWERS CONTINUE TO SPREAD OVER THE ALLEGHENY HIGHLANDS
AS COLDER AIR...UPPER SHEAR AXIS AND UPPER CYCLONIC FLOW INCREASE
OVER WESTERN HALF OF PA THIS EVENING. WILL KEEP LOW POPS THERE
FOR THE REMAINDER OF THE EVENING. OTHERWISE QUIET WEATHER FOR THE
AREA FOR THE REST OF THE AFTERNOON WITH POST FRONTAL NW FLOW.
STILL A CLOSE CALL ON FREEZE WARNING FOR TONIGHT FOR THE WESTERN
COUNTIES...BUT CONTINUE TO BELIEVE WE'LL SEE ENOUGH MIXING AND
CLOUD COVER TO KEEP TEMPERATURES FROM DROPPING BELOW FREEZING.
WILL CONT TO MENTION THAT A FEW AREAS MAY DROP BELOW FREEZING IN
THE HWO. WINDS WILL DROP OFF WITH CLEAR SKIES FOR SUSQ VALLEY AREA
WITH A COLD NIGHT WITH LOWS M-U 30S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
WEAK SW IN BASE OF TROF WILL BRING CLOUDS AND A SLIGHT CHANCE OF
SHOWERS FOR FIRST HALF OF SUNDAY. EXPECT A GOOD DEAL OF CLOUD
COVER SUNDAY WITH LOW LEVEL MOISTURE AND CONT CYCLONIC FLOW.
EXCEPTION IN SUSQ VALLEY WITH DOWNSLOPING OFF THE RIDGES. HIGH
TEMPS WILL BE THE COLDEST SO FAR THIS FALL.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE EARLY-TO-MID WEEK PATTERN WILL BE DOMINATED BY THE DEEP
CLOSED LOW/NEGATIVE HEIGHT ANOMALY CENTERED OVER ONTARIO AND THE
FULL LATITUDE TROUGH GRIPPING MUCH OF THE EASTERN U.S. THE BROAD
CYCLONIC FLOW ALOFT AROUND THE DEEP LOW WILL SEND A SERIES OF
EMBEDDED SHORTWAVES OR SECONDARY/REINFORCING COLD FRONTS THROUGH
MS/OH VLY AND INTO THE MID ATLC/NE STATES INTO MID-WEEK AND BRING
OCCASIONAL SHOWERS TO CENTRAL PA. KEPT CONTINUITY WITH THE PREV
FCST CHC POPS GIVEN MDL TIMING DIFFS. QPF AMTS WILL BE LGT GIVEN
OVERALL LACK OF DEEP MOISTURE/LOW PWATS.

A 12Z MULTI-MODEL/ENSEMBLE CONSENSUS SHOWS THE DEEP LOW LIFTING
NEWD THROUGH SOUTHERN HUDSON BAY NRN QUEBEC BY THE END OF THE
WEEK. THIS WILL ALLOW FOR A REBOUND IN HEIGHTS WHICH SHOULD
TRANSLATE INTO A GRADUAL MODERATION IN TEMPERATURES. A BRIEF
PERIOD OF RIDGING SEEMS PROBABLE FROM LATER WED-EARLY THU BEFORE
ANOTHER FRONTAL SYSTEM BRINGS RAIN CHANCES BACK INTO THE FCST THRU
THE END OF THE WEEK.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS ACROSS REGION. WILL HAVE A FEW RAIN/SNOW
SHOWERS VCTY KBFD AND KJST LATER TODAY AND THIS EVENING WITH NEXT
BAND OF LIGHT SHOWERS. WINDS WILL BE GUSTY THIS AFTERNOON AND
EVENING.

OUTLOOK...

SUN-MON...MVFR CIGS/SHRA PSBL NW...OTHERWISE VFR.

TUE...COLD FRONT APPROACHES FROM W...SHRA/TSRA IMPACTS POSS N/W.

WED...MVFR CIGS/SHRA PSBL NW...OTHERWISE VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS/DEVOIR
SHORT TERM...ROSS
LONG TERM...STEINBUGL
AVIATION...ROSS
Hazardous weather outlook, Oct 4, 8:42 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 PM EDT SAT OCT 4 2014

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-060045-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
842 PM EDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010>012-017-018-024-037-041-042-060045-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
842 PM EDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-060045-
WARREN-MCKEAN-POTTER-
842 PM EDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-060045-
SOMERSET-
842 PM EDT SAT OCT 4 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 8:46 PM EDTFreeze WarningCTPSomerset8 hr

Nearby

Frost Advisories in Pennsylvania, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.